Modelling and control of an overhead crane with a variable length flexible cable
by Kamal A.F. Moustafa, Mohamed B. Trabia, Mohamed I.S. Ismail
International Journal of Computer Applications in Technology (IJCAT), Vol. 34, No. 3, 2009

Abstract: This paper introduces a novel mathematical model that represents an overhead crane with flexible cable and load hoisting/lowering. The model includes the transverse vibrations of the flexible cable. Highly non-linear Partial Differential Equations and Ordinary Differential Equations that govern the motion of the crane system within the time-varying spatial domain are derived via calculus of variation and Hamilton's principle. A proportional derivative control scheme is applied to drive the underlying crane so that the cable and payload swing are damped out. Numerical simulations for the control performance of the considered system are presented for various operating conditions.

Online publication date: Sat, 21-Mar-2009

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

 
Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Computer Applications in Technology (IJCAT):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?


Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email subs@inderscience.com